Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 78, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 7, 2001, 2:07 PM CDT for Brewster County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2001, 2:07 PM CDT (19:07 UTC)
- Expired
- Jun 7, 2001, 2:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2175 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 071909 SVRMAF TXC043-071945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT THU JUN 7 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS * UNTIL 245 PM CDT * AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF ALTUDA...MOVING SOUTHWEST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... HIGHWAY 118 SOUTH OF ALPINE. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. LAT9...LON 3022 10340 3037 10351 3029 10379 2998 10378
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:30 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 7, 9:30 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 930 AM CDT THU JUN 7 2001 A LINE OF WESTBOUND TROPICAL-LIKE SHOWERS BEGINNING TO TAKE SHAPE ACROSS THE EASTERN HALF OF THE CWA THIS HOUR...HAVE UPDATED THE ZONES TO INTRODUCE LOW POPS FOR MOST AREAS DURING THE FIRST PERIOD. APPEARS TO BE A WAVE ASSOCIATED WITH THE REMNANTS OF ALLISON. DJK
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.